# SDR USAA20101215BB090

- Difficulty date: December 12, 2010
- Submitted: December 15, 2010
- Operation: Air carrier
- Aircraft: N908AW
- Make and model: Boeing 757-2G7
- Aircraft serial: 24233
- Engine: Rroyce RB211535E4
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bearing
- Part number: FB222165
- Condition: Failed
- Location: Lt Engine
- Part time: 71,158 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E, A

## Discrepancy

SAT  EN-ROUTE CUN TO PHX.  ABOUT 20 MINUTES FROM SAT, IT WAS DETERMINED THAT THE LEFT ENGINE OIL QUANTITY AND PRESSURE WERE DROPPING.  THE CAPTAIN SHUT DOWN THE LEFT ENGINE AND DIVERTED TO SAT.  SINGLE ENGINE TIME WAS APPROXIMATELY 20 MINUTES.  THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE REMOVED AND REPLACED THE NR 1 ENGINE.   ENGINE OIL EXITED THROUGH A CRACK IN THE RADIAL DRIVE SHAFT SHROUD TUBE.  MASTER AND HIGH SPEED GEARBOX MAGNETIC CHIP DETECTORS CONTAINED METAL.  REMAINS OF THE STEADY BEARING WERE FOUND IN THE RADIAL DRIVE SHAFT FAIRING CAVITY.  THE FAILURE IS SURMISED TO BE DUE TO THE FAILURE OF THE STEADY BEARING.
